Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 44, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 26, 2011, 8:11 PM EDT for Luzerne County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 8:11 PM EDT (00:11 UTC)
- Expired
- May 27, 2011, 2:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 134 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
269
WGUS51 KBGM 270011
FFWBGM
PAC079-270615-
/O.NEW.KBGM.FF.W.0044.110527T0011Z-110527T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
811 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 215 AM EDT FRIDAY
* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEACH
HAVEN...CONYNGHAM...DRIFTON...DRUMS...EAST BERWICK...FREELAND...
HAZLETON...NESCOPECK...ROCK GLEN AND WOODSIDE-DRIFTON.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4095 7621 4105 7624 4107 7623 4108 7589
4096 7587 4090 7603
$$
BMW1 follow-up statement
658
WGUS71 KBGM 270614
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
214 AM EDT FRI MAY 27 2011
PAC079-270624-
/O.EXP.KBGM.FF.W.0044.000000T0000Z-110527T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUZERNE PA-
214 AM EDT FRI MAY 27 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 AM EDT FOR SOUTH
CENTRAL LUZERNE COUNTY...
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHERN LUZERNE
COUNTY OVERNIGHT. ADDITIONAL FLASH FLOODING IS NOT ANTICIPATED,
HOWEVER WATER MAY STILL BE PRESENT OVER SOME ROADS OVERNIGHT.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4095 7621 4105 7624 4107 7623 4108 7589
4096 7587 4090 7603
$$
PVNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:50 PM EDT, 21 minutes earlier.
Area forecast discussion, May 26, 7:50 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 750 PM EDT THU MAY 26 2011 .SYNOPSIS... WINDS FROM THE SOUTHWEST WILL CONTINUE TO BRING IN WARM MOIST AIR TO THE REGION. SCATTERED THUNDERSTORMS ARE POSSIBLE FROM NOW INTO THE WEEKEND. SOME OF THESE STORMS MAY BECOME SEVERE THIS EVENING AND THERE IS A SLIGHT RISK AGAIN FRIDAY. A RIDGE BUILDS OVER THE AREA MEMORIAL DAY AND TUESDAY. TEMPERATURES WILL BE IN THE MID TO UPPER 80S MEMORIAL DAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 7 PM...CONTINUING SEVERE WX OPERATIONS. AREA IS STILL VERY UNSTABLE WITH GOOD SHEAR. MOST HAVE BEEN HAIL PRODUCERS BUT AN ISOLATED TORNADO IS POSSIBLE. HI RES MODELS SHOWS A SECOND PATCH OF CONVECTION MOVING INTO CWA AROUND MIDNIGHT WITH SCATTERED SHOWERS AND MAYBE AN ISOLATED TSTM OVERNIGHT. FRIDAY...MORE SHOWERS AND TSTMS WITH AN ALMOST SIMILAR SITUATION. THE UPPER LOW OVER THE MID WEST EDGES EAST WITH A NEARLY STATIONARY FRONT ACROSS LAKE ONTARIO AND ERIE. THERE IS AGAIN A SLIGHT RISK FOR SEVERE. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... FRIDAY NIGHT INTO SATURDAY THE FRONT OVER THE GREAT LAKES WILL SLOWLY SLIDE SOUTHEAST INTO CENTRAL NY AND PA. CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AS THE LONG WAVE TROUGH REMAINS OVER THE MIDWEST WITH SHORT-WAVES MOVING ACROSS THE AREA IN THE SOUTHWEST FLOW. BY SUNDAY THE FRONT WILL BE STRUNG MORE E-W ACROSS CENTRAL NY WITH A CONTINUED CHANCE FOR CONVECTION. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THROUGH THE EXTENDED PERIOD. SUNDAY NIGHT THROUGH TUESDAY, A STRONG UPPER LEVEL RIDGE WILL EXIST ACROSS THE EASTERN UNITED STATES WITH SURFACE HIGH PRESSURE IN THE MID ATLANTIC REGION. THIS WILL RESULT IN A WARM SOUTH/SOUTHWEST FLOW WITH PARTLY TO MAINLY CLEAR SKIES ALONG WITH MAX TEMPS RANGING FROM THE MID 80S TO LOWER 90S. TUESDAY NIGHT THROUGH WEDNESDAY, SFC LOW PRES WILL MOVE ACROSS EASTERN CANADA AND DRAG A COLD FRONT THROUGH THE AREA WEDNESDAY MORNING. WILL ADVERTISE LOW CHC POPS FOR SHRA/TSRA ON WEDNESDAY WITH FRONTAL PASSAGE. MAX TEMPS WILL RANGE FROM THE UPPER 70S TO LOWER 80S. WEDNESDAY NIGHT THROUGH THURSDAY, STRONG COLD AIR ADVECTION ALONG WITH SFC HIGH PRES BUILDING SOUTH FROM THE UPPER GREAT LAKES WILL RESULT IN A SIGNIFICANT AIRMASS CHANGE WITH HIGHS ONLY IN THE LOWER 70S ON THURSDAY. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... ATMOSPHERE THIS EVENING REMAINS MODERATELY UNSTABLE WITH AN UPPER LEVEL DISTURBANCE EXPECTED TO CROSS TERMINALS THROUGH 02Z. FOR THIS REASON INCLUDED TWO HOUR TEMPO GROUPS AT ALL TERMINALS FOR MVFR HEAVY SHOWERS WITH CB IN CLOUD GROUP TO IMPLY POTENTIAL FOR THUNDERSTORMS AT KRME/KSYR/KITH AND MVFR THUNDERSTORMS AT KELM/KBGM/KAVP. OVERNIGHT, HAZE AND MIST WILL PRODUCE MVFR VSBYS CONDITIONS ESPECIALLY AFTER 06Z. AFTER 13Z, CONDITIONS WILL RETURN TO VFR THROUGH 18Z. DURING THE AFTERNOON/EVENING MORE WIDESPREAD SHOWERS/THUNDERSTORMS ARE EXPECTED AS MORE UPPER LEVEL DISTURBANCES PRODUCE WIDESPREAD ACTIVITY. FOR THIS ACTIVITY INCLUDED MVFR SHOWERS WITH CB IN CLOUD GROUP FOR THUNDERSTORM POTENTIAL. VARIABLE WINDS AROUND 5 KNOTS OVERNIGHT WITH GUSTS IN ANY CONVECTION WITH MORE VARIABLE WINDS ON FRIDAY AROUND 5 KNOTS. OUTLOOK... FRIDAY NIGHT THROUGH SATURDAY...MVFR IN PRIMARILY AFTN SHRA/TSRA. SUNDAY THROUGH TUESDAY...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM...BMW SHORT TERM...BMW LONG TERM...RRM AVIATION...RRM
Hazardous weather outlook, May 26, 2:28 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 228 PM EDT THU MAY 26 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-271830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 228 PM EDT THU MAY 26 2011 ...TORNADO WATCH 382 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. SOME STORMS MAY BECOME SEVERE BOTH FRIDAY AND SATURDAY AFTERNOONS WITH LARGE HAIL AND DAMAGING WINDS REMAINING THE PRIMARY TREATS. LOCALIZED HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE. STAY TUNED TO LATER FORECASTS AND STATEMENTS REGARDING THIS POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 26, 7:39 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
739 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL WAVERLY 42.01N 76.54W
05/26/2011 E0.75 INCH TIOGA NY PUBLIC
&&
MJNLocal storm report, May 26, 7:41 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
741 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG ELMIRA 42.09N 76.81W
05/26/2011 CHEMUNG NY PUBLIC
BRAND PARK IN ELMIRA WHERE SEVERAL LARGE TREES WERE
DOWN AND ALSO ON SPALDING STREET IN ELMIRA WHERE MORE
TREES WERE DOWN.
&&
CORRECTED EVENT TIME
MJNLocal storm report, May 26, 7:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
751 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL SAYRE 41.99N 76.52W
05/26/2011 E1.00 INCH BRADFORD PA PUBLIC
&&
MJNLocal storm report, May 26, 7:52 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL BARTON 42.05N 76.45W
05/26/2011 E0.88 INCH TIOGA NY PUBLIC
&&
MJNLocal storm report, May 26, 8:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
801 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 E TROY 41.78N 76.77W
05/26/2011 E0.88 INCH BRADFORD PA PUBLIC
&&
MJNLocal storm report, May 26, 8:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL DRUMS 41.02N 76.00W
05/26/2011 E0.75 INCH LUZERNE PA TRAINED SPOTTER
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:03 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 57 min |
| May 26, 8:14 PM EDT | Flash Flood Warning | BGM | Bradford | 6 hr |
| May 26, 8:30 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wyoming | 60 min |
| May 26, 8:43 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 3 hr |
| May 26, 9:14 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Pike, Susquehanna, Wayne | 47 min |
| May 26, 9:41 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 52 min |
| May 26, 9:53 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 52 min |
| May 27, 5:56 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 64 min |
| May 27, 6:20 PM EDT | Special Weather Statement | BGM | Susquehanna | 25 min |
| May 27, 6:55 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 65 min |
| May 27, 7:29 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 61 min |
| May 27, 7:37 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| May 27, 7:43 PM EDT | Flash Flood Watch | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 7 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.